Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 352, NWS Norman, OK

May 30, 2001Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 30, 2001, 7:12 PM CDT for Clay County, Texas. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 30, 2001, 7:12 PM CDT (00:12 UTC)
Expired
May 30, 2001, 8:00 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, TX

What was reported inside it

TimeReportWhereRemark
May 30, 7:30 PM CDTHail 0.88Henrietta, TX
May 30, 7:50 PM CDTHail 1Lake Arrowhead, TX
May 30, 8:01 PM CDTHail 1.75Lake Arrowhead, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3359 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS54 KOUN 310013
SVROKC
TXC077-310100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT WED MAY 30 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHERN TEXAS

* UNTIL 800 PM CDT

* AT 712 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5
  MILES SOUTHEAST OF JOLLY...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE HENRIETTA AND JOLLY

HAIL UP TO THE SIZE OF QUARTERS AND VERY HEAVY RAINFALL IS LIKELY 
WITH THIS SEVERE THUNDERSTORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3393 9842 3369 9841 3365 9815 3386 9801

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:00 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 30, 3:00 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT WED MAY 30 2001

LOOKING AT POSSIBILITY OF ANOTHER ROUND OF STORMS ACROSS MAINLY
SOUTHERN SECTIONS THIS AFTN AND TONIGHT AS LEFTOVER OUTFLOW
BOUNDARY  REMAINS STRETCHED ACROSS S OK AND WEAK COLD FRONT MOVING
INTO AREA AS WELL. PARTS OF S OK AND N TX HAVE BECOME VERY UNSTABLE
THIS AFTN WITH CAPES IN EXCESS OF 4000 J/KG. WIND FIELDS ARE NOT
EXCEPTIONALLY STRONG HOWEVER...SO THINK MAIN THREAT WILL BE LARGE
HAIL. WHERE SFC WINDS CAN BACK TO A MORE SE DIRECTION THERE WILL BE
A RISK OF SOME TORNADOES AS WELL ACROSS PARTS OF SC AND SE OKLAHOMA
FOR A WHILE THIS EVENING.

ONE OTHER CONCERN WITH THE ABUNDANT MOISTURE IN PLACE WILL BE FOR
SOME HEAVY RAIN. HOWEVER...MUCH OF PREVIOUS COUPLE OF RAINFALL
EVENTS HAVE BEEN NORTH ACROSS CENTRAL SECTIONS OF THE STATE SO WILL
NOT ISSUE FFA. WITH STORMS MOVING SE AND COOLER...DRIER AIR PUSHING
SOUTH AS SFC HIGH BUILDS ACROSS STATE OVERNIGHT THINK THIS ROUND
SHOULD NOT LAST AS LONG AS PREVIOUS EVENTS.

ONE OTHER WORRY IS FOR PORTIONS OF W OK WITH POSS MCS DEVELOPMENT
WHICH MODELS BRING INTO SOUTHERN PLAINS OVERNIGHT. WILL LEAN TOWARD
POSITION OF COMPLEX AS SHOWN WITH ETA MODEL WHICH KEEPS MUCH OF THE
FORCING TO OUR WEST. COMPLEX SHOULD MOVE ACROSS SRN TX PANHANDLE AND
THEN SKIRT JUST S OF RED RIVER LATE TONIGHT.

AFTER THIS SHOULD SEE SOME DRIER CONDITIONS FOR THU AND MUCH OF FRI
BEFORE ANOTHER FRONT MAKES ITS WAY SOUTH ACROSS THE AREA FRI NIGHT.
WILL LEAVE BEST CHANCES ACROSS THE NORTH ON FRIDAY WITH SOME SLIGHT
POPS CENTRAL. BEST CHANCE LOOKS TO HOLD OFF UNTIL FRI NIGHT AS FRONT
MOVES THROUGH. THIS WILL AGAIN BE IN LINE WITH THE ETA WHICH IS
SLIGHTLY SLOWER WITH SWRD MOVEMENT OF SFC FEATURE.

EXTENDED...
LOOKS LIKE FRONT WILL CLEAR STATE EARLY SAT MORN WITH DRY CONDITIONS
FOR MUCH OF THE WEEKEND. ANOTHER SYSTEM COMES ACROSS ROCKIES BY LATE
ON SUN. BEST CHANCES LOOK TO HOLD OFF UNTIL MON AND TUE AS FRONT
MEANDERS ACROSS STATE. WILL THEN ONCE AGAIN TRY TO DRY THINGS OUT
FOR WED AS UPPER RIDGE TRIES TO BUILD NORTHEAST INTO PLAINS .

FCSTID = 30
OKC   62  78  58  84 /  40  10   0  20
HBR   60  80  57  86 /  30  10   0  20
SPS   63  80  60  88 /  40  20   0  10
GAG   55  78  55  86 /  20   0   0  30
PNC   57  76  56  84 /  20   0   0  30
DUA   67  81  61  85 /  60  20   0   0

.OUN...
OK...NONE.
TX...NONE.U

In the hours before

Local storm report, May 30, 2:17 PM CDT, 4 hours 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 AM    BURNS FLAT                OK   1.00 INCH HAIL
05/30/01   WASHITA                        REPORTED BY COUNTY
                                          SHERIFFS OFFICE

0121 AM    OKLAHOMA CITY             OK   60 MPH WIND GUST
05/30/01   CLEVELAND                      ESTIMATED ON OKLAHOMA
                                          AND CLEVELAND COUNTY
                                          LINE AT 89TH AND PENN
                                          REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE

0340 AM    6 N COLONY                OK   .88 INCH HAIL
05/30/01   WASHITA                        PUBLIC REPORT

0400 AM    4 SSE HYDRO               OK   WIND DAMAGE
05/30/01   CADDO                          TREE LIMBS DOWN
                                          PUBLIC REPORT

KT
Local storm report, May 30, 6:56 PM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0653 PM    2S]E JOLLY                 TX   .75 INCH HAIL
05/30/01   CLAY                           ALONG HWY 287 BY SPOTTER

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:25 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita35 min
May 30, 7:40 PM CDTTornado WarningOUNArcher, Wichita50 min
May 30, 7:58 PM CDTSevere Thunderstorm WarningOUNClay47 min
May 30, 8:27 PM CDTTornado WarningOUNArcher48 min
May 30, 8:43 PM CDTSevere Thunderstorm WarningOUNClay47 min
May 30, 9:13 PM CDTSevere Thunderstorm WarningOUNArcher47 min
May 30, 9:23 PM CDTSevere Thunderstorm WarningOUNKnox52 min
May 30, 9:58 PM CDTSevere Thunderstorm WarningOUNArcher47 min
May 30, 10:12 PM CDTFlash Flood WarningOUNArcher3 hr
May 30, 10:44 PM CDTSevere Thunderstorm WarningOUNArcher46 min
May 30, 10:56 PM CDTSevere Thunderstorm WarningOUNBaylor49 min
May 30, 11:32 PM CDTSevere Thunderstorm WarningOUNKnox43 min
May 31, 12:05 AM CDTSevere Thunderstorm WarningOUNClay40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.